MAUDE Adverse Event Report: ARTHREX, INC. BURR, OVAL, 12 FLUTE 5.5MM X 13CM; BURR,SURGICAL

ARTHREX, INC. BURR, OVAL, 12 FLUTE 5.5MM X 13CM; BURR,SURGICAL
Model Number BURR, OVAL, 12 FLUTE 5.5MM X 13CM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device has not yet been evaluated.The root cause of the event could not be determined from the information available and without device evaluation.When the device evaluation becomes available, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an asd-procedure small pieces of plastic fell off inside the patient.Same thing happened twice.Surgery was completed successfully with a new device with the same part number.The fragments remained inside the patient.It was not necessary to switch the surgical technique or do a second surgery.Update avoe 17-may-2024: further information was provided that the failure occurred with two devices during the same surgery.Plastic pieces were inside the patient but they were removed with the shaver.According to customer both burrs had loose plastic pieces coming out from the tip.
 
Additional Manufacturer Narrative
Complaint allegation was confirmed.One unpackaged sealed ar-8550obt, batch/serial number (b)(6), was received for evaluation.Visual inspection confirmed that there were no missing or broken pieces on the interior or exterior of the device.Evaluation of the customer's attached pictures revealed a piece of material; the plastic seems to be from a passport button cannula, which may indicate that the user shredded the passport button cannula with the burr.Functional testing with the testing console and the handpiece found not issues with the device.The reported failure is most likely due to user error, such as misaligned insertion, or from prying or levering the device against other instruments during use.

Brand Name
BURR, OVAL, 12 FLUTE 5.5MM X 13CM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19508442
Report Number1220246-2024-05516
Device Sequence Number18002496
Product Code GFF
UDI-Device Identifier00888867044050
UDI-Public00888867044050
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBURR, OVAL, 12 FLUTE 5.5MM X 13CM
Device Catalogue NumberAR-8550OBT
Device Lot Number15213853
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer10/02/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown